Illinois, 2005Damaging Wind in Illinois, May 11, 2005
May 11, 2005 · NWS LSX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at May 11, 7:40 PM CST, 50 minutes earlier.
Area forecast discussion, May 11, 7:40 PM CST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
840 PM CDT WED MAY 11 2005
.DISCUSSION...
WITH IT NOW AFT SS AND MCV MOVG THRU NRN FA...LLVL JET OVR PLNS IS
STARTING TO TAKE OVR THE SHOW...WITH LRG TSTM COMPLEX OVR NEB TAKING
SHAPE. SVR TSTM WATCH HAS BEEN ALLOWED TO EXPIRE...WITH SVR THREAT
PERSISTING PERHAPS FOR ANOTR HR OR SO BFR DMSHG FOR GOOD.
MAIN QUESTION FOR THE OVRNGT PD WL BE WL CONVECTION FM COMPLEX OVR
NEB SPILL EWD ALG FNTL BDRY NOW DRAPED ACRS I-70 CORR IN MO AND IL.
FEEL THAT SOME MAY SPILL EWD INTO FAR NRN COUNTIES...BUT BY AND LRG
TSTMS WELL TO OUR W WL MISS US WITH STEERING WNDS AND LLVL JET TENDING
TO KP THINGS TO OUR NW. HOWEVER...FEEL WITH FNTL BDRY ACRS I-70
AND WITH LTL NWD MOVMT XPCTD TIL LATE TNGT...NEW DVLPMT ALG AND N OF FNT
WL CONT TO OCCUR...BUT WL BE MORE SUBDUED THAN THIS PAST EVNG.
ONCE ENHANCED STRATIFORM PCPN EXITS NRN FA...PLAN TO TRIM POPS TO BLO
CAT LVLS.
&&
.PRELIMINARY POINT TEMPS/POPS...
ST LOUIS 64 87 67 83 / 40 20 50 70
QUINCY 55 81 64 76 / 80 60 70 70
COLUMBIA 63 84 64 77 / 30 40 60 70
JEFFERSON CITY 63 85 64 77 / 30 30 60 70
SALEM 64 86 65 83 / 30 20 50 70
FARMINGTON 65 85 65 83 / 20 20 50 70
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
TES
Hazardous weather outlook, May 11, 2:15 PM CST, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
315 PM CDT WED MAY 11 2005
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-121100-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL-
COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-
JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION-
MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-
PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES-
ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-
WASHINGTON-WASHINGTON IL-
315 PM CDT WED MAY 11 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND
EASTERN MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TONIGHT
SEVERE THUNDERSTORMS WILL BE MOVING ACROSS THE AREA THIS EVENING AND
TONIGHT. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE WILL BE A CHANCE FOR THUNDERSTORMS AGAIN ON THURSDAY AND
FRIDAY. THE THREAT FOR SEVERE WEATHER CONTINUES FOR BOTH DAYS WITH
THE PRIMARY THREAT BEING LARGE HAIL AND DAMAGING WINDS.
MORE THUNDERSTORMS WILL BE POSSIBLE ON SATURDAY.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTERS SHOULD STAND READY TO REPORT SEVERE WEATHER TO THE
NATIONAL WEATHER SERVICE THIS EVENING AND TONIGHT.
CARNEY
In the hours before
Local storm report, May 11, 7:52 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
852 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND DMG HILLSBORO 39.16N 89.48W
05/11/2005 MONTGOMERY IL LAW ENFORCEMENT
POWER LINES DOWNED ON A VEHICLE. POLICE IN PROCESS OF
PERFORMING A VEHICLE RESCUE.
0840 PM NON-TSTM WND GST DONNELLSON 39.03N 89.47W
05/11/2005 60 MPH MONTGOMERY IL LAW ENFORCEMENT
REPORTED BY DONNELLSON POLICE DEPARTMENT.
&&
TESLocal storm report, May 11, 7:54 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
854 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND DMG DONNELLSON 39.03N 89.47W
05/11/2005 MONTGOMERY IL LAW ENFORCEMENT
DOWNED POWER LINES...REPORTED BY DONNELLSON POLICE
DEPARTMENT.
&&
TESLocal storm report, May 11, 7:57 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
857 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL IRVING 39.20N 89.41W
05/11/2005 0.88 INCH MONTGOMERY IL TRAINED SPOTTER
0850 PM HAIL IRVING 39.20N 89.41W
05/11/2005 1.00 INCH MONTGOMERY IL AMATEUR RADIO
&&
TESLocal storm report, May 11, 8:01 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
901 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL IRVING 39.20N 89.41W
05/11/2005 0.75 INCH MONTGOMERY IL PUBLIC
&&
TESLocal storm report, May 11, 8:11 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
911 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND DMG 5 SW TAYLOR SPRINGS 39.08N 89.56W
05/11/2005 MONTGOMERY IL AMATEUR RADIO
TREES DOWNED.
0900 PM TSTM WND DMG HAMEL 38.89N 89.84W
05/11/2005 MADISON IL PUBLIC
LARGE TREE BRANCHES DOWNED.
&&
TESLocal storm report, May 11, 8:18 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
918 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG PALOMA 40.02N 91.20W
05/11/2005 ADAMS IL BROADCAST MEDIA
RAILING AND PART OF A FRONT PORCH AS WELL AS ROOFING
BLOWN OFF OF A STURDY FARMHOUSE.
0915 PM HAIL GREENVILLE 38.89N 89.40W
05/11/2005 0.75 INCH BOND IL AMATEUR RADIO
&&
TESThunderstorm Wind, Madison
- When
- May 11, 8:30 PM CST
- Where
- Madison County, St Jacob
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- NEWSPAPER
- Coordinates
- 38.717, -89.767
Thunderstorm wind gusts destroyed a greenhouse near St. Jacob. Damage was estimated at $5000.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Nebraska, May 11 to 12, 2005$109 million · F0 · 65 events
- Tornadoes and Hail in Kansas, May 11, 2005$350,000 · F2 · 20 events
- Tornado and Flash Flooding in Nebraska, May 11, 2005$161,000 · F1 · 44 events
- Winter Storm in South Dakota, May 11 to 12, 2005$500,000 · 12 events
- Lightning Strike in Missouri, May 11, 2005$200,000 · 1 event
- Lightning Strike in Missouri, May 11, 2005$100,000 · 1 event
- Flash Flood and Hail in Indiana, May 11, 20052.5 in hail · 46 events
- Flash Flooding and Hail in Kansas, May 11, 2005$7,000 · 1.75 in hail · 28 events
- Hail and Damaging Winds in Illinois, May 11, 20051 injured · 1 in hail · 6 events
- Hail in Indiana, May 11, 20051.75 in hail · 14 events
- Tornadoes and Hail in Nebraska, May 11, 2005F0 · 13 events
- Tornado and Hail in Colorado, May 11, 2005$6,000 · F0 · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5445679.